Alert archive / California / Winter Storm Warnings in 2017
Winter Storm Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Jan 21, 2017, 9:58 AM PST. It took effect at Jan 22, 2017, 1:17 PM PST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2017, 9:58 AM PST (17:58 UTC)
- In effect from
- Jan 22, 2017, 1:17 PM PST
- Expired
- Jan 23, 2017, 6:00 PM PST
- In force
- 29 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
506 WWUS46 KLOX 211758 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 958 AM PST SAT JAN 21 2017 ...STRONG WINTER STORM WILL BRING PERIODS OF HEAVY SNOW TO THE MOUNTAINS SUNDAY NIGHT INTO MONDAY... .THE THIRD IN A SERIES OF STORMS IS EXPECTED TO ARRIVE LATER TONIGHT AND SUNDAY. INITIALLY THE SNOW LEVELS WILL BE TOO HIGH FOR SNOW. HOWEVER...SUNDAY EVENING COLDER AIR WILL RAPIDLY LOWER THE SNOW LEVELS TO BETWEEN 4000 AND 5000 FEET BY MONDAY MORNING. CAZ052>054-221130- /O.NEW.KLOX.WS.W.0002.170123T0300Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 958 AM PST SAT JAN 21 2017 ...WINTER STORM WARNING IN EFFECT FROM 7 PM SUNDAY TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 7 PM SUNDAY TO 6 PM PST MONDAY. * SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW ABOVE 6000 FEET WITH LOCAL ACCUMULATIONS TO 18 INCHES. ACCUMULATIONS BELOW 6000 FEET ARE EXPECTED TO LESS THAN 6 INCHES A DUSTING TO AROUND 1 INCH POSSIBLE OVER THE GRAPEVINE ON INTERSTATE 5 MONDAY. * SNOW LEVELS...OVER 8000 FEET SUNDAY...LOWERING TO BETWEEN 4000 AND 5000 LATE SUNDAY NIGHT INTO MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 ARE EXPECTED...STRONGEST AT HIGHER ELEVATIONS. * IMPACT...HEAVY SNOW...GUSTY WINDS...LOW VISIBILITIES IN BLOWING SNOW AND ICY ROADS MAKE FOR DANGEROUS DRIVING CONDITIONS. THESE CONDITIONS COULD LEAD TO ROAD CLOSURES AND TRAVEL DELAYS...INCLUDING INTERSTATE 5 OVER THE GRAPEVINE. IN ADDITION...EXTENDED EXPOSURE TO COLD AND WIND COULD BE LIFE- THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL, CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT, FOOD AND WATER, EXTRA CLOTHES AND BLANKETS, AND TIRE CHAINS. && $$ MW
6 follow-up statements
898 WWUS46 KLOX 220942 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 142 AM PST SUN JAN 22 2017 ...STRONG WINTER STORM WILL BRING PERIODS OF HEAVY SNOW TO THE MOUNTAINS TONIGHT INTO MONDAY... ...LIGHT SNOW ACCUMULATIONS ON NORTHERN SLOPES EARLY THIS MORNING... .THE THIRD IN A SERIES OF STORMS WILL BRING PERIODS OF HEAVY RAIN AND SNOW TO THE REGION TODAY AND TONIGHT...WITH NUMEROUS SHOWERS CONTINUING ON MONDAY. COLD AIR TRAPPED ON NORTHERN SLOPES AND IN THE INTERIOR VALLEYS OF THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS WILL RESULT IN PERIODS OF SNOW AS LOW AS 4000 FEET THROUGH DAYBREAK TODAY...WITH LOCAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES. OTHERWISE...SNOW LEVELS ARE EXPECTED TO RISE ABOVE 8000 FEET TODAY...TOO HIGH FOR SNOW IN ALL BUT THE HIGHEST MOUNTAIN LOCATIONS. HOWEVER...COLDER AIR WILL ARRIVE TONIGHT...CAUSING THE SNOW LEVEL TO RAPIDLY LOWER TO BETWEEN 4000 AND 5000 FEET BY MONDAY MORNING. BY MONDAY EVENING...SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 6000 FEET...WITH A DUSTING TO AN INCH POSSIBLE ACROSS PORTIONS OF INTERSTATE 5 NEAR THE GRAPEVINE. CAZ052>054-221800- /O.CON.KLOX.WS.W.0002.170123T0300Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 142 AM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST MONDAY... * SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW ABOVE 6000 FEET WITH LOCAL ACCUMULATIONS TO 18 INCHES. ACCUMULATIONS BELOW 6000 FEET ARE EXPECTED TO LESS THAN 6 INCHES WITH A DUSTING TO AROUND 1 INCH POSSIBLE OVER THE GRAPEVINE ON INTERSTATE 5 MONDAY. * SNOW LEVELS...INCREASING TO OVER 8000 FEET TODAY...LOWERING TO BETWEEN 4000 AND 5000 LATE TONIGHT OR EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH...STRONGEST AT HIGHER ELEVATIONS. * IMPACT...HEAVY SNOW...GUSTY WINDS...LOW VISIBILITIES IN BLOWING SNOW AND ICY ROADS MAKE FOR DANGEROUS DRIVING CONDITIONS. THESE CONDITIONS COULD LEAD TO ROAD CLOSURES AND TRAVEL DELAYS...INCLUDING INTERSTATE 5 OVER THE GRAPEVINE AND HIGHWAY 33. IN ADDITION...EXTENDED EXPOSURE TO COLD AND WIND COULD BE LIFE-THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT... FOOD AND WATER... EXTRA CLOTHES AND BLANKETS... AND TIRE CHAINS. && $$
727 WWUS46 KLOX 221735 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 935 AM PST SUN JAN 22 2017 ...STRONG WINTER STORM WILL BRING PERIODS OF HEAVY SNOW TO THE MOUNTAINS TONIGHT INTO MONDAY... .THE THIRD IN A SERIES OF STORMS WILL BRING PERIODS OF HEAVY RAIN AND SNOW TO THE REGION TODAY AND TONIGHT...WITH NUMEROUS SHOWERS CONTINUING ON MONDAY. SNOW LEVELS ARE EXPECTED TO RISE ABOVE 8000 FEET TODAY...TOO HIGH FOR SNOW IN ALL BUT THE HIGHEST MOUNTAIN LOCATIONS. HOWEVER...COLDER AIR WILL ARRIVE TONIGHT...CAUSING THE SNOW LEVEL TO RAPIDLY LOWER TO BETWEEN 4000 AND 5000 FEET BY MONDAY MORNING. BY MONDAY EVENING...SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE EXPECTED ABOVE 6000 FEET...WITH A DUSTING TO AN INCH POSSIBLE ACROSS PORTIONS OF INTERSTATE 5 NEAR THE GRAPEVINE. CAZ052>054-230145- /O.CON.KLOX.WS.W.0002.170123T0300Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 935 AM PST SUN JAN 22 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM PST MONDAY... * SNOW ACCUMULATIONS...6 TO 12 INCHES OF SNOW ABOVE 6000 FEET WITH LOCAL ACCUMULATIONS TO 18 INCHES. ACCUMULATIONS BELOW 6000 FEET ARE EXPECTED TO LESS THAN 6 INCHES WITH A DUSTING TO AROUND 1 INCH POSSIBLE OVER THE GRAPEVINE ON INTERSTATE 5 MONDAY. * SNOW LEVELS...INCREASING TO OVER 8000 FEET TODAY...LOWERING TO BETWEEN 4000 AND 5000 LATE TONIGHT OR EARLY MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH...STRONGEST AT HIGHER ELEVATIONS. * IMPACT...HEAVY SNOW...GUSTY WINDS...LOW VISIBILITIES IN BLOWING SNOW AND ICY ROADS MAKE FOR DANGEROUS DRIVING CONDITIONS. THESE CONDITIONS COULD LEAD TO ROAD CLOSURES AND TRAVEL DELAYS... INCLUDING INTERSTATE 5 OVER THE GRAPEVINE AND HIGHWAY 33. IN ADDITION...EXTENDED EXPOSURE TO COLD AND WIND COULD BE LIFE- THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT... FOOD AND WATER... EXTRA CLOTHES AND BLANKETS... AND TIRE CHAINS. && $$
007 WWUS46 KLOX 222117 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 117 PM PST SUN JAN 22 2017 ...STRONG WINTER STORM WILL BRING PERIODS OF HEAVY SNOW, GUSTY WINDS, AND DANGEROUS DRIVING CONDITIONS TO THE MOUNTAINS THROUGH MONDAY... .A STRONG STORM SYSTEM WILL IMPACT THE AREA TODAY WITH SCATTERED HEAVY SHOWERS AND THUNDERSTORMS EXPECTED TONIGHT AND MONDAY. STARTING THE WINTER STORM WARNINGS NOW INSTEAD OF THIS EVENING AS SNOW LEVELS ARE AROUND 6500 FEET TODAY...LOWER THAN PREVIOUSLY EXPECTED. THESE SNOW LEVELS WILL RAPIDLY LOWER TO 3500 TO 4500 FEET BY LATE TONIGHT. BY MONDAY EVENING...TOTAL SNOW ACCUMULATIONS SHOULD RANGE FROM 12 TO 18 INCHES FOR ELEVATIONS ABOVE 7,000 FEET, DOWN TO 1 TO 2 INCHES AT ELEVATIONS AROUND 4,000 FEET. THE INTERSTATE 5 TEJON PASS COULD GET AN INCH OR TWO MONDAY MORNING. STRONG WINDS WILL ALSO IMPACT THE MOUNTAINS, WITH GUSTS OVER 70 MPH LIKELY IN THE WINDIEST LOCATIONS. ICY CONDITIONS WITH LOW VISIBILITY FROM BLOWING SNOW AND FOG WILL MAKE FOR DANGEROUS MOUNTAIN DRIVING CONDITIONS. CAZ052>054-231000- /O.EXT.KLOX.WS.W.0002.170122T2117Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 117 PM PST SUN JAN 22 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST MONDAY... * SNOW ACCUMULATIONS...12 TO 18 INCHES ABOVE 7,000 FEET, 6 TO 12 INCHES DOWN TO 6,000 FEET, 1 TO 2 INCHES DOWN TO 4,000 FEET (INCLUDING THE INTERSTATE 5 TEJON PASS). * SNOW LEVELS...AROUND 6,500 FEET TODAY LOWERING TO 3,500 TO 4,500 LATE TONIGHT AND MONDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 20 TO 40 MPH WITH GUSTS TO 70 MPH. ISOLATED GUSTS TO 80 MPH OVER THE HIGHER EXPOSED PEAKS. * IMPACT...HEAVY SNOW...STRONG WINDS...LOW VISIBILITIES IN BLOWING SNOW AND FOG, AND ICY ROADS WILL MAKE FOR DANGEROUS MOUNTAIN DRIVING CONDITIONS. ROAD CLOSURES ARE LIKELY...INCLUDING HIGHWAY 33 AND POSSIBLY INTERSTATE 5. EXTENDED EXPOSURE TO COLD AND WIND COULD BE LIFE-THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT... FOOD AND WATER... EXTRA CLOTHES AND BLANKETS... AND TIRE CHAINS. && $$ KITTELL
294 WWUS46 KLOX 230800 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1200 AM PST MON JAN 23 2017 ...STRONG WINTER STORM WILL BRING PERIODS OF HEAVY SNOW...GUSTY WINDS...AND DANGEROUS DRIVING CONDITIONS TO THE MOUNTAINS THROUGH THIS EVENING... .A STRONG STORM SYSTEM WILL IMPACT THE AREA WITH SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TODAY. SNOW LEVELS BETWEEN 5500 AND 6500 FEET WILL RAPIDLY LOWER TO 3500 TO 4500 FEET LATER THIS MORNING. TOTAL SNOW ACCUMULATIONS SHOULD RANGE FROM 12 TO 18 INCHES FOR ELEVATIONS ABOVE 7000 FEET...DOWN TO 1 TO 2 INCHES AT ELEVATIONS AROUND 4000 FEET BY THIS EVENING. THE INTERSTATE 5 TEJON PASS COULD GET AN INCH OR TWO LATER THIS MORNING. STRONG WINDS WILL ALSO IMPACT THE MOUNTAINS...WITH GUSTS OVER 70 MPH LIKELY IN THE WINDIEST LOCATIONS. ICY CONDITIONS WITH LOW VISIBILITY FROM BLOWING SNOW AND FOG WILL MAKE FOR DANGEROUS MOUNTAIN DRIVING CONDITIONS. CAZ052>054-231500- /O.CON.KLOX.WS.W.0002.000000T0000Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 1200 AM PST MON JAN 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SNOW ACCUMULATIONS...SNOW ACCUMULATIONS THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES AROUND 4000 FEET...INCLUDING THE INTERSTATE 5 TEJON PASS...TO 6 TO 12 INCHES AROUND 6000 FEET...TO UP TO 12 TO 18 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS BETWEEN 5500 AND 6500 FEET WILL LOWER TO 3500 TO 4500 FEET LATER THIS MORNING. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 40 MPH WITH UP GUSTS TO 70 MPH WILL OCCUR THROUGH AT LEAST THIS MORNING...THEN DIMINISH SOME. * IMPACT...HEAVY SNOW...STRONG WINDS...LOW VISIBILITIES IN BLOWING SNOW AND FOG...AND ICY ROADS WILL MAKE FOR DANGEROUS MOUNTAIN DRIVING CONDITIONS. ROAD CLOSURES ARE LIKELY...INCLUDING HIGHWAY 33 AND POSSIBLY INTERSTATE 5. EXTENDED EXPOSURE TO COLD AND WIND COULD BE LIFE-THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT... FOOD AND WATER... EXTRA CLOTHES AND BLANKETS... AND TIRE CHAINS. && $$ HALL
963 WWUS46 KLOX 231250 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 AM PST MON JAN 23 2017 ...STRONG WINTER STORM WILL BRING PERIODS OF HEAVY SNOW...GUSTY WINDS...AND DANGEROUS DRIVING CONDITIONS TO THE MOUNTAINS THROUGH THIS EVENING... .COLD...MOIST AND UNSTABLE AIR IN THE WAKE OF SUNDAYS STORM WILL BRING SCATTERED HEAVY SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS TODAY. SNOW LEVEL WILL LOWER TO 3500 TO 4500 FEET LATER THIS MORNING. TOTAL SNOW ACCUMULATIONS SHOULD RANGE FROM 12 TO 18 INCHES FOR ELEVATIONS ABOVE 7000 FEET...DOWN TO 1 TO 2 INCHES AT ELEVATIONS AROUND 4000 FEET BY THIS EVENING. THE INTERSTATE 5 TEJON PASS COULD GET AN INCH OR TWO TODAY. THERE WILL ALSO BE STRONG WINDS WITH GUSTS OVER 60 MPH LIKELY IN THE WINDIEST LOCATIONS. ICY CONDITIONS WITH LOW VISIBILITY FROM BLOWING SNOW AND FOG WILL MAKE FOR DANGEROUS MOUNTAIN DRIVING CONDITIONS. CAZ052>054-240200- /O.CON.KLOX.WS.W.0002.000000T0000Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 450 AM PST MON JAN 23 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * SNOW ACCUMULATIONS...TOTAL STORM SNOW ACCUMULATIONS FROM YESTERDAY THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES AROUND 4000 FEET...INCLUDING THE INTERSTATE 5 TEJON PASS...TO 6 TO 12 INCHES AROUND 6000 FEET...AND 12 TO 18 INCHES ABOVE 7000 FEET. * SNOW LEVELS...SNOW LEVELS WILL BE BETWEEN 3500 TO 4500 FEET. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH UP GUSTS TO 60 MPH WILL THIS MORNING WILL THEN DIMINISH SOME IN THE AFTERNOON. * IMPACT...HEAVY SNOW...STRONG WINDS...LOW VISIBILITIES IN BLOWING SNOW AND FOG...AND ICY ROADS WILL MAKE FOR DANGEROUS MOUNTAIN DRIVING CONDITIONS. ROAD CLOSURES ARE LIKELY... INCLUDING HIGHWAY 33 AND POSSIBLY INTERSTATE 5. EXTENDED EXPOSURE TO COLD AND WIND COULD BE LIFE-THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL... CHECK THE LATEST ROAD REPORTS BEFORE DEPARTING. KEEP AN EMERGENCY KIT IN YOUR VEHICLE WHICH INCLUDES A FLASHLIGHT... FOOD AND WATER... EXTRA CLOTHES AND BLANKETS... AND TIRE CHAINS. && $$ ASR
034 WWUS46 KLOX 240207 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 607 PM PST MON JAN 23 2017 CAZ052>054-240315- /O.EXP.KLOX.WS.W.0002.000000T0000Z-170124T0200Z/ SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG 607 PM PST MON JAN 23 2017 ...WINTER STORM WARNING HAS EXPIRED... WINDS AND SNOWFALL ARE DIMINISHING THIS EVENING AND HAVE TAPERED OFF TO MAINLY LIGHT TO MODERATE SHOWERS ALONG WITH BREEZY WINDS. LOCAL HEAVY SNOWFALL AND GUSTY WINDS MAY OCCUR AND CREATE BRIEF TREACHEROUS DRIVING CONDITIONS...BUT WIDESPREAD HEAVY SNOW AND STRONG AND GUSTY WINDS ARE NOT EXPECTED. $$ HALL
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 4:30 AM PST, 5 hours 28 minutes earlier.
Area forecast discussion, Jan 21, 4:30 AM PST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
430 AM PST Sat Jan 21 2017
***Updated Aviation Section***
.SYNOPSIS...
Isolated showers possible today, but generally dry conditions
expected. A strong cold front will bring moderate to heavy rain
to the region tonight through Sunday, along with gusty winds and
high elevation mountain snow. Showers will continue into Monday,
along with isolated thunderstorms and lowering snow levels. Slight
chance of showers Tuesday, then dry and warmer rest of the week.
&&
.SHORT TERM...(TDY-MON)
Fast moving moist NW flow inbetween Fridays trof to the east and a
ridge to the west and sits over the area. There are some showers
embedded in the flow but nothing of too much consequence. Since
there are so few showers over the mtns the Winter Storm Warning
was dropped and replaced with a wind advisory which will last into
the afternoon. These advisory level winds will also affect the
Antelope Vly. The ridge will move over the area very quickly. The
ridge axis will be over the state later this afternoon and then
will flatten and move to the east during the evening. This ridge
will be the calm before the storm and today will be a fairly
pleasant if cool day. Skies will be partly cloudy. There is a
slight chc of a brief shower mainly in the morning and mainly
across SLO and western SBA counties. Max temps 7 to 11 degrees
blo normal.
And then its Sunday and game on! All mdls agree and have been
consistent in forecasting the biggest storm to hit Srn CA since
2010. It all starts with a cold 507 DM upper low a couple hundred
miles west of Portland moving and pushing the flow pattern from NW
to SW. The thing that is making this storm special is a 160-170kt
jet that will align itself parallel to the front which will slow
it down and intensify it (rather than the usual orthogonal jet to
front orientation that shoots the front into and through the area
in just a few hours) This intense jet driven storm will also be
working with an impressive 1.2 to 1.4 inch precipitable water
column.
Light rain will overspread the Central Coast later tonight/pre
dawn Sunday morning. There is a chc some overrunning rain will
develop ahead of the main front over VTA and LA county after
midnight. Still all of this will be light rain (OK the NW tip of
SLO county may see moderate to heavy rain by dawn) Heavy rain will
affect SLO and Western SBA county from Dawn til noon with moderate
rain falling through the afternoon. Heavy rain will move into srn
SBA county and maybe western VTA county later Sunday morning.
During the afternoon there will be heavy rain falling everywhere
south of Point Conception. There will be 30 to 40 and maybe 50 kts
of south winds ahead of the front. These south winds will create
extreme orographic uplift (which will only add to the large storm
dynamic uplift) over the south facing slopes from Point Conception
to San Gabriel vly foothills. The front will exit LA county in the
early evening but there will be numerous showers continuing
overnight in the very moist and unstable WSW flow behind the
front.
Right now it looks like snow will not be a factor since the warm
south flow will boost snow levels to over 8000 feet. Snow levels
will however fall quickly behind the front and will reach at least
4500 feet by dawn Monday. This looks like a fairly stable system
in terms on convection and do not see a TSTM threat on Sunday.
Flash flooding is a distinct possibility with this system and not
just the burn areas but everywhere. This is because this system
will be able to produce greater than 1 inch per hour rainfall
rates without the help of convection. Also the previous two storms
have pretty much saturated everything so run off will start up
pretty quickly. This is going to be quite the rainmaker with the
csts and vlys looking to recieve 2 to 4 inches of rain and the
coastal slopes set to receive 3 to 6 inches. There will likely be
local amounts much greater than 6 inches above the city of SBA
and the coastal slopes above the San Gabriel Vly. A Flash Flood
watch will almost certainly be issued later today for the entire
area.
All of the mtns will very likely see warning level wind gusts and
a few of the interior vly locations may also. Every other area in
the forecast area will need a wind advisory for gusts between 45
and 55 mph. A High Wind watch will almost certainly be issued
later today for the mtns and maybe the Antelope vlys and SLO
interior vly.
While Monday will not be nearly as wet as Sunday it will still
have its fair share of weather hazards. Chief among them will be
the threat of TSTMs as the whole atmosphere over the area looks
unstable. This along with a few vort maxes that are forecast to
swing through will bring a slight chc of a TSTM to the entire
area. Any TSTM that forms will be more than capable of producing
more flash flooding. The next problem will be low snow levels
which will be near 4000 feet and down to 3000 feet in heavier
bursts. These low snow levels will likely create hazardous
traveling in and thru the mtns including I-5 and highway 14. Its
hard to estimate how much snow is going to fall as it depends on
when the cold air arrives and how much moisture is left over but
moderate snowfall amounts are not out of the question.
.LONG TERM...(TUE-FRI)
On Tuesday the upper low that is spinning off of the Oregon coast
from now until Monday will be incorporated into a large scale
trof rotating out of Canada. The latest mdls are taking this
system further to the west than previous runs and if this trend
continues there will be far less shower activity than currently
forecast.
Both the GFS and EC agree at least in principle that east pac
ridging will build into the area Wednesday and remain through at
least the weekend. While it will almost certainly be dry the mdls
do not show much in the way of warming with this ridging which is
odd given the higher hgts and offshore flow.
&&
.AVIATION...21/1200Z
At 1150Z at KLAX there was no marine layer nor an inversion.
Good confidence in VFR conditions through at least 06z at most
TAF sites, with a small chance for brief MVFR conditions through
about 20z due to scattered showers. Showers will become less
numerous through this morning. Rain will spread across the region
from north to south after 06z and MVFR/IFR conditions will become
more likely.
KLAX...Good confidence in VFR conditions through at least 10z,
with only a 10% chance of MVFR conditions through 18z this
morning due to isolated showers. There is a 40 percent chance of
IFR conditions from about 15-18z on Sunday as the rain
intensifies. Strong east winds will likely last until noon on
Sunday, then become more southeasterly.
KBUR...Moderate confidence in TAF. Conditions may vary between
VFR/MVFR through about 15z this morning, with a 20% chance of a
brief shower. There is a 40% chance that some broken MVFR cigs
could develop from about 18-03z. There is a 30% chance of MVFR
conditions from 09-12z Sunday, with rain possibly developing.
&&
.MARINE...21/230 AM...
Very dangerous sea conditions are expected through Sunday. A
strong low pressure system off the coast of the Pacific NW will
generate very large seas this morning into tonight. Combined seas
across the outer waters and along the Central Coast will be 20-25
ft, with 10-18 ft seas for the inner waters south of Pt
Conception.
Seas will start to subside Saturday night into Sunday, but a
strong cold front will move across the coastal waters, producing
heavy rain and large, steep seas due to strong southerly winds
along the front. Gale conditions are likely north of Pt
Conception during this time, with gale conditions also possible
for the inner waters south of Pt Conception. Gale conditions could
linger into Sunday evening.
Winds will weaken and shift to the west behind the front Sunday
night into Monday, but SCA conditions will still be likely for all
areas due to seas greater than 10 ft and/or winds 25 kt or
stronger. There is also a slight chance of thunderstorms on
Monday.
Conditions will improve on Tuesday and Wednesday, but 10-20 ft
seas will still be likely across the outer waters and along the
Central Coast on Tuesday. Seas should subside for all areas by
Wednesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Warning in effect until 6 AM PST Sunday for zones
34-35-40-41-87. (See LAXCFWLOX).
Coastal Flood Advisory in effect until 6 AM PST Sunday for
zones 34-35-39>41-87. (See LAXCFWLOX).
High Surf Advisory in effect until 6 AM PST Sunday for zone
39. (See LAXCFWLOX).
Wind Advisory in effect until 3 PM PST this afternoon for
zones 53-54-59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST this evening
for zones 645-670-673. (See LAXMWWLOX).
Gale Warning in effect from 9 PM this evening to noon PST
Sunday for zones 645-670-673. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PST Sunday for
zones 650-676. (See LAXMWWLOX).
Gale Watch in effect from late tonight through Sunday
afternoon for zones 650-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 AM PST Sunday for zone
655. (See LAXMWWLOX).
Gale Watch in effect from Sunday morning through Sunday
afternoon for zone 655. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(MON-FRI)
Lower snow levels Monday could bring snow down to the Grapevine.
&&
PUBLIC...Rorke
AVIATION...Sukup
MARINE...Sukup
SYNOPSIS...Sukup
weather.gov/losangelesIn the hours before
Local storm report, Jan 21, 8:02 AM PST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
802 AM PST SAT JAN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HIGH SURF VENTURA 34.27N 119.26W
01/21/2017 VENTURA CA LAW ENFORCEMENT
VENTURA HARBOR REPORTED SURF OF 16 FEET NEAR THE HARBOR
ENTRANCE.
&&
KITTELLThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 8:35 PM PST | Small Craft Advisory | LOX | 33 hr | |
| Jan 20, 8:35 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 6 hr | |
| Jan 21, 2:33 AM PST | Gale Watch | LOX | 12 hr | |
| Jan 21, 2:33 AM PST | Gale Warning | LOX | 39 hr | |
| Jan 21, 9:41 AM PST | High Wind Warning | LOX | 40 hr | |
| Jan 21, 9:41 AM PST | Wind Advisory | LOX | Los Angeles, Santa Barbara | 40 hr |
| Jan 21, 11:17 AM PST | Flash Flood Watch | LOX | Los Angeles, Santa Barbara | 55 hr |
Nearby
Winter Storm Warnings in California, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.